Drug-induced QT prolongation
Drug-induced QT prolongation is seen with a QT interval above 450 ms on the ECG and is usually a result of treatment by anti-arrhythmic drugs, such as amiodarone and sotalol, or a number of other drugs that have been reported to cause this problem (e.g., cisapride). Some antipsychotic drugs, such as haloperidol and ziprasidone, have a prolonged QT interval as a rare side-effect. Antihistamines, erythromycin, and ciprofloxacin may also cause drug-induced LQT. Genetic mutations may make one more susceptible to drug-induced LQT. It is associated with hypokalaemia, hypocalcaemia and hypothermia and may lead to torsades de pointes.
List of drugs associated with prolonging the QT interval that may or may not have FDA warnings.
- Antiarrhythmic agents
- Psychoactive drug
- Selective estrogen receptor modulators
- Beach SR, Celano CM, Noseworthy PA, Januzzi JL, Huffman JC (2013). "QTc prolongation, torsades de pointes, and psychotropic medications". Psychosomatics. 54 (1): 1–13. doi:10.1016/j.psym.2012.11.001. PMID 23295003.
- "Moxifloxacin: increased risk of life-threatening liver reactions and other serious risks". UK Medicines and Healthcare products Regulatory Agency.
- "Citalopram and escitalopram: QT interval prolongation". UK Medicines and Healthcare products Regulatory Agency.
- "Hydroxyzine (Atarax, Ucerax): risk of QT interval prolongation and Torsade de Pointes". UK Medicines and Healthcare products Regulatory Agency.
- "Apomorphine with domperidone: minimising risk of cardiac side effects". UK Medicines and Healthcare products Regulatory Agency.
- Zemrak WR, Kenna GA (2008). "Association of Antipsychotic and Antidepressant Drugs With Q-T interval Prolongation". WebMD LLC. Retrieved January 14, 2017.
- Taylor, D (2004). "Cocaine induced prolongation of the QT interval". Emergency Medicine Journal. 21 (2): 252–253. doi:10.1136/emj.2002.003251.
- "Toremifene (Fareston): risk of QT prolongation". UK Medicines and Healthcare products Regulatory Agency.
- Yap YG, Camm AJ (November 2003). "Drug induced QT prolongation and torsades de pointes". Heart. 89 (11): 1363–72. doi:10.1136/heart.89.11.1363. PMC 1767957. PMID 14594906.
- Gupta A, Lawrence AT, Krishnan K, Kavinsky CJ, Trohman RG (June 2007). "Current concepts in the mechanisms and management of drug-induced QT prolongation and torsade de pointes". American Heart Journal. 153 (6): 891–9. doi:10.1016/j.ahj.2007.01.040. PMID 17540188.
- Drug Lists by Risk Groups